Alert archive / Arkansas / Flash Flood Warnings in 2012

Flash Flood Warning 22, NWS Little Rock, AR

August 16, 20124 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Aug 16, 2012, 8:53 PM CDT for 4 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2012, 8:53 PM CDT (01:53 UTC)
Expired
Aug 17, 2012, 12:00 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Boone County, AR, Marion County, AR, Newton County, AR, Searcy County, AR

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
286 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1248 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

613 
WGUS54 KLZK 170153
FFWLZK
ARC009-089-101-129-170500-
/O.NEW.KLZK.FF.W.0022.120817T0153Z-120817T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
853 PM CDT THU AUG 16 2012

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN NEWTON COUNTY IN NORTH CENTRAL ARKANSAS...
  NORTHERN SEARCY COUNTY IN NORTH CENTRAL ARKANSAS...
  SOUTHERN BOONE COUNTY IN NORTH CENTRAL ARKANSAS...
  SOUTHWESTERN MARION COUNTY IN NORTH CENTRAL ARKANSAS...

* UNTIL MIDNIGHT CDT

* AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE
  EXTENDING FROM 5 MILES NORTHEAST OF PRUITT TO 2 MILES EAST OF
  WESTERN GROVE TO NEAR SAINT JOE. DOPPLER RADAR INDICATES 3 TO AS
  MUCH AS 5 INCHES OF RAIN HAVE FALLEN OVER PARTS OF THE WARNED      
  AREA IN THE PAST 6 HOURS WITH ADDITIONAL HEAVY RAINFALL OF 1 TO 2  
  INCHES POSSIBLE. FLASH FLOODING IS LIKELY OR ALREADY               
  OCCURRING. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING  
  THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO  
  RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MARSHALL...           ZACK...               WESTERN GROVE...
  VALLEY SPRINGS...     SAINT JOE...          PRUITT...
  POINT PETER...        PIERCETOWN...         OLVEY...
  MAUMEE...             EVENING STAR...       ERBIE...
  DUGGER...             DUFF...               CRAWFORD...
  CARVER...             SILVER HILL...        MULL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE
FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER
BEGINS RISING.

&&

LAT...LON 3624 9281 3606 9252 3591 9256 3591 9298
      3606 9325 3620 9322

$$

62

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 8:41 PM CDT, 12 minutes earlier.

Area forecast discussion, Aug 16, 8:41 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
841 PM CDT THU AUG 16 2012

.UPDATE...
COLD FRONT APPEARS TO BE IN THE NORTHWEST CORNER OF ARKANSAS.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE ACROSS THE NORTH AND A FEW
IN CENTRAL SECTIONS. INCREASED POPS FOR TONIGHT ESPECIALLY IN THE
NORTH. INCREASED CLOUD COVER AS WELL...AND ADJUSTED TEMPERATURES
BASED ON OBSERVATIONS AND TRENDS. THE FRONT WILL BE SLOW TO MOVE
SOUTH AND EXPECT CHANCES FOR THUNDERSTORMS TO INCREASE IN CENTRAL
SECTIONS LATER TONIGHT AND FRIDAY.

&&

.PREV DISCUSSION... /ISSUED 251 PM CDT THU AUG 16 2012/

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.
NAM CONTINUES TO BE THE OUTLIER THIS AFTERNOON COMPARED TO THE
REMAINDER OF THE SHORT TERM MODELS. FEEL THE BEST APPROACH THIS
AFTERNOON IS TO GO WITH A BLEND OF THE CMC/ECMWF/GFS SOLUTIONS WHICH
ALL ARE IN BASIC AGREEMENT THIS AFTERNOON.

LATEST SURFACE ANALYSIS PLACES SURFACE COLD FRONT FROM CENTRAL
OKLAHOMA TO WESTERN MISSOURI AND INTO THE UPPER GREAT LAKES. AIR
MASS IN ADVANCE OF THE FEATURE QUITE UNSTABLE WITH SCATTERED PULSE
TYPE CONVECTION ONGOING WITH SEVERAL THUNDERSTORMS WARNINGS ALREADY
HAVING BEEN ISSUED. EXPECT STRONGEST CONVECTION TO CONTINUE THROUGH
THE AFTERNOON AND EARLY EVENING HOURS.

FRONT IS EXPECTED TO SLOWLY ADVANCE TOWARDS THE SOUTHEAST TONIGHT
AND WILL REACH A DEQUEEN TO SHERIDAN TO WEST MEMPHIS LINE BY
MORNING. FRONT IS EXPECTED TO SLOW DOWN BUT EVENTUALLY GET INTO
NORTHERN LOUISIANA BY THE END OF THE DAY. PULSE TYPE CONVECTION WILL
REMAIN POSSIBLE ONCE AGAIN ALONG AND TO THE SOUTH OF THE BOUNDARY
AND AND ADDITIONAL STRONG STORMS CAN NOT BE DISCOUNTED.
PRECIPITATION CHANCES WILL DECREASE FURTHER TO THE NORTH OF THE
BOUNDARY.

UPPER FLOW WILL REMAIN HIGHLY AMPLIFIED OVER THE WEEKEND WITH DEEP
TROUGHING OVER THE EAST AND SUBSEQUENT RIDGING OVER THE WEST. WHILE
THIS PATTERN WILL KEEP TEMPERATURES ACTUALLY ON THE COOL SIDE IT
WILL ALLOW UPPER LEVEL IMPULSES TO MOVE THROUGH. IMPULSES EXPECTED
TO WORK WITH THE STALLED OUT BOUNDARY SUNDAY FOR CONTINUED PRECIP
CHANCES OVER MAINLY THE CENTRAL AND SOUTH.

LONG TERM...MONDAY THROUGH WEDNESDAY
NOT A LOT OF VALUE CAN BE ADDED TO THE EXTENDED PERIOD THIS GO
AROUND WITH FORECAST LEANING HEAVILY TOWARDS THE ECMWF. MODELS
REMAIN CONSISTENT IN KEEPING EASTERN CONUS TROUGHING ON PLACE
THROUGH THE PERIOD ALTHOUGH THE FLOW DOES DAMPEN OUT SOMEWHAT WITH
TIME.

ALTHOUGH THE WESTERN RIDGE DOES WEAKEN...THE PRESENCE OF THE EASTERN
CONUS TROUGH WILL KEEP THE UPPER FLOW WITH SOME TYPE OF NORTHERLY
COMPONENT. AS A RESULT...THE FRONTAL SYSTEM THAT WAS OVER THE STATE
IN THE SHORT TERM PERIOD WILL BE PUSHED TO THE GULF COAST.

WITH THE AFOREMENTIONED NORTHERLY FLOW IN PLACE...A MOSTLY DRY
AND COOLER THAN NORMAL FORECAST REMAINS INTACT. MODELS CONTINUE TO
SHOW A COUPLE OF WEAK IMPULSES MOVING THROUGH HE PREVAILING FLOW
BUT THIS POINT...ONLY OCCASIONAL HIGH TO MID LEVEL CLOUDS ARE
EXPECTED. EURO NUMBERS LOOK REASONABLE AND ARE GENERALLY ACCEPTED

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     69  84  62  82 /  60  40  30  20
CAMDEN AR         72  90  68  87 /  50  50  60  60
HARRISON AR       66  83  59  82 /  80  40  30  20
HOT SPRINGS AR    71  88  66  86 /  50  50  50  50
LITTLE ROCK   AR  72  87  66  85 /  50  50  40  40
MONTICELLO AR     72  90  68  87 /  50  50  60  60
MOUNT IDA AR      71  89  66  86 /  50  50  50  50
MOUNTAIN HOME AR  67  83  59  82 /  80  40  30  20
NEWPORT AR        71  84  63  83 /  60  40  30  20
PINE BLUFF AR     72  89  67  86 /  50  50  50  50
RUSSELLVILLE AR   69  86  63  84 /  50  50  40  40
SEARCY AR         71  85  64  83 /  50  50  30  30
STUTTGART AR      72  87  66  85 /  50  50  40  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

51
Hazardous weather outlook, Aug 16, 9:16 AM CDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
916 AM CDT THU AUG 16 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171015-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
916 AM CDT THU AUG 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SOME SHOWERS AND THUNDERSTORMS WILL AFFECT...PRIMARILY...NORTHERN
ARKANSAS TODAY. SOME OF THESE STORMS COULD BECOME SEVERE...WITH
DAMAGING WINDS AND SOME LARGE HAIL BEING THE MAIN THREATS.

THESE STORMS WILL BE OUT AHEAD OF A COLD FRONT THAT WILL APPROACH
THE STATE FROM THE NORTH LATER TONIGHT. MORE SHOWERS AND
THUNDERSTORMS ARE EXPECTED WITH THE FRONT OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL HAVE MOVED INTO THE STATE DURING THE EARLY MORNING
HOURS ON FRIDAY. THERE MAY BE A BIT OF A LULL IN THUNDERSTORM
ACTIVITY ALONG THE FRONT EARLY FRIDAY MORNING...HOWEVER
THUNDERSTORMS SHOULD FLARE BACK UP DURING BY THE EARLY AFTERNOON
HOURS. AGAIN...SOME STORMS COULD REACH SEVERE LIMITS...WITH DAMAGING
WINDS AND LARGE HAIL BEING THE PRIMARY THREATS.

IT APPEARS THAT THE FRONT COULD LINGER IN THE STATE INTO SATURDAY.
IF THIS HAPPENS...THERE COULD BE A FEW SEVERE STORMS IN SOUTHERN
ARKANSAS SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

COVERAGE OF SEVERE STORMS MAY NOT BE ENOUGH TO WARRANT SPOTTER
ACTIVATION.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

28

In the hours before

Special weather statement, Aug 16, 4:38 PM CDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
438 PM CDT THU AUG 16 2012

ARZ039-043-044-162220-
PERRY AR-PULASKI AR-SALINE AR-
438 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SALINE...EXTREME
NORTHWESTERN PULASKI AND CENTRAL PERRY COUNTIES UNTIL 515 PM CDT...

AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LONG MTN...OR 9 MILES SOUTHWEST OF
PERRYVILLE...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WILLIAMS JUNCTION...  LONG MTN...           LAKE WINONA...
  LAKE SYLVIA...        HARRIS BRAKE...       WYE MTN...
  WYE...                THORNBURG...          CHERRY HILL...
  APLIN...              ANTIOCH...            SATUMA...
  RODY MTN...           ROCK CREEK LAKE...    RATTLESNAKE MTN...
  RAGSDALE...           GRINDSTONE MTN...     FLATSIDE PINNACLE...

&&

IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL
THE STORM PASSES.

LAT...LON 3499 9265 3479 9267 3482 9301 3500 9298
TIME...MOT...LOC 2137Z 276DEG 8KT 3490 9289

/46
Special weather statement, Aug 16, 6:36 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
636 PM CDT THU AUG 16 2012

ARZ021-022-170005-
JOHNSON AR-POPE AR-
636 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POPE AND CENTRAL
JOHNSON COUNTIES UNTIL 700 PM CDT...

AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF DEVILS KNOB...OR 12 MILES NORTH
OF CLARKSVILLE...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  ROSETTA...            MINERAL SPGS REC AREA...
  DILLEN...             BERTHA...             SIMPSON...
  TREAT...              OZONE...              LONG POOL...
  HILLCREST...          WOODS MTN...          TURKEY MTN...
  THOMPSON KNOB...      RICH KNOB...          PINE CREST CAMP...
  PILOT ROCK MTN...     OZONE REC AREA...     MEADOWS KNOB...
  MCMINN KNOB...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3572 9312 3552 9313 3555 9353 3573 9353
TIME...MOT...LOC 2337Z 271DEG 15KT 3563 9341

62
Special weather statement, Aug 16, 6:37 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
637 PM CDT THU AUG 16 2012

ARZ021-030-170010-
JOHNSON AR-LOGAN AR-
637 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LOGAN AND SOUTHWESTERN
JOHNSON COUNTIES UNTIL 715 PM CDT...

AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES NORTH OF PARIS...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  PARIS...              TOKALON...            SUBIACO...
  SCRANTON...           RATCLIFF...           COVE LAKE...
  WILKINS...            ROSEVILLE...          MORRISON BLUFF...
  DUBLIN...             CORLEY...             CAULKSVILLE...
  CARBON CITY...        WATSON LAKE...        SIX MILE PARK...
  PRAIRIE VIEW...       PLEASANT HILL...      PARIS RESERVOIR...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3532 9392 3533 9391 3532 9381 3542 9381
      3542 9380 3537 9375 3538 9371 3542 9371
      3540 9346 3518 9350 3527 9393
TIME...MOT...LOC 2338Z 280DEG 10KT 3532 9372

62
Local storm report, Aug 16, 7:01 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
701 PM CDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             BOTKINBURG              35.70N 92.52W
08/16/2012  E1.00 INCH       VAN BUREN          AR   CO-OP OBSERVER

0245 PM     TSTM WND DMG     5 SE MARSHALL           35.86N 92.57W
08/16/2012                   SEARCY             AR   LAW ENFORCEMENT

            A ROOF WAS BLOWN OFF OF A SHED BETWEEN MARSHALL AND
            LESLIE.

0315 PM     TSTM WND DMG     4 E CHIMES              35.70N 92.67W
08/16/2012                   VAN BUREN          AR   LAW ENFORCEMENT

            A FEW TREES WERE DOWNED ALONG HIGHWAY 254.

0335 PM     TSTM WND DMG     PARTHENON               35.95N 93.23W
08/16/2012                   NEWTON             AR   LAW ENFORCEMENT

            TREES WERE DOWNED...WITH ONE TREE ON A HOUSE AT
            PARTHENON.

0350 PM     TSTM WND DMG     WAYTON                  35.90N 93.25W
08/16/2012                   NEWTON             AR   LAW ENFORCEMENT

            TREES WERE PUSHED OVER AT WAYTON.

0350 PM     TSTM WND DMG     ADONA                   35.03N 92.92W
08/16/2012                   PERRY              AR   EMERGENCY MNGR

            TWO CHICKEN HOUSES WERE DAMAGED BY THUNDERSTORM WINDS.

&&

46
Special weather statement, Aug 16, 7:03 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
703 PM CDT THU AUG 16 2012

ARZ012-021-170035-
JOHNSON AR-NEWTON AR-
703 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NEWTON AND
NORTHWESTERN JOHNSON COUNTIES UNTIL 730 PM CDT...

AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF DEVILS KNOB...OR 21 MILES NORTH
OF CLARKSVILLE...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  WALNUT...             ROSETTA...            DEVILS KNOB...
  SALUS...              OZONE...              OARK...
  FRILEY...             FALLSVILLE...         CATALPA...
  WOLF PEN REC AREA...  THOMPSON KNOB...      PINE CREST CAMP...
  OZONE REC AREA...     NAPOLEON KNOB...      MOONHULL MTN...
  MCCRAKEN HILLS...     MAC WOOD MTN...       LOAFER...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3579 9325 3555 9341 3572 9371 3577 9370
      3577 9369 3577 9352 3587 9353 3587 9352
TIME...MOT...LOC 0003Z 295DEG 8KT 3574 9355

62
Special weather statement, Aug 16, 7:55 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
755 PM CDT THU AUG 16 2012

ARZ022-031-038-170140-
CONWAY AR-POPE AR-YELL AR-
755 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN YELL...SOUTHEASTERN
POPE AND SOUTHWESTERN CONWAY COUNTIES UNTIL 845 PM CDT...

AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTH OF DARDANELLE...OR 7 MILES SOUTH OF
RUSSELLVILLE...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  POTTSVILLE...         PETIT JEAN SP...      PETIT JEAN MTN...
  LAKE ATKINS...        GALLA CREEK WMA...
  DARDANELLE LOCK AND DAM...                  DARDANELLE...
  CARDEN BOTTOMS...     SWEEDEN ISLAND PARK...
  ROOSEVELT LAKE...     PROSPERITY...
  PETIT JEAN PARK ARPT...                     OLD NEELY...
  NORTH DARDANELLE...   NEW NEELY...          LAKE LUCY...
  LAKE JEANNETTE...     LAKE GEORGE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3523 9286 3508 9290 3514 9326 3526 9324
TIME...MOT...LOC 0055Z 281DEG 16KT 3518 9314

/46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 7:03 PM CDTSpecial Weather StatementLZKJohnson32 min
Aug 16, 7:18 PM CDTFlash Flood WarningLZKJohnson, Newton, Pope3 hr
Aug 16, 7:55 PM CDTSpecial Weather StatementLZKPerry45 min
Aug 16, 11:10 PM CDTSpecial Weather StatementLZKConway30 min
Aug 17, 4:46 PM CDTSpecial Weather StatementLZKPolk29 min
Aug 17, 5:22 PM CDTSpecial Weather StatementLZKClark43 min
Aug 17, 5:25 PM CDTSpecial Weather StatementLZKPolk30 min
Aug 17, 5:55 PM CDTSpecial Weather StatementLZKClark30 min
Aug 17, 6:05 PM CDTSevere Thunderstorm WarningLZKClark25 min
Aug 17, 6:15 PM CDTSpecial Weather StatementLZKClark30 min
Aug 17, 6:29 PM CDTSevere Thunderstorm WarningLZKClark31 min
Aug 17, 6:52 PM CDTSpecial Weather StatementLZKDallas28 min

Nearby

Flash Flood Warnings in Arkansas, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.